Universality of local spectral statistics of random matrices

L. Erdös, H. Yau, Bulletin of the American Mathematical Society 49 (2012) 377–414.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Author
;
Abstract
The Wigner-Dyson-Gaudin-Mehta conjecture asserts that the local eigenvalue statistics of large random matrices exhibit universal behavior depending only on the symmetry class of the matrix ensemble. For invariant matrix models, the eigenvalue distributions are given by a log-gas with potential V and inverse temperature β = 1, 2, 4, corresponding to the orthogonal, unitary and symplectic ensembles. For β ∉ {1, 2, 4}, there is no natural random matrix ensemble behind this model, but the statistical physics interpretation of the log-gas is still valid for all β > 0. The universality conjecture for invariant ensembles asserts that the local eigenvalue statistics are independent of V. In this article, we review our recent solution to the universality conjecture for both invariant and non-invariant ensembles. We will also demonstrate that the local ergodicity of the Dyson Brownian motion is the intrinsic mechanism behind the universality. Furthermore, we review the solution of Dyson's conjecture on the local relaxation time of the Dyson Brownian motion. Related questions such as delocalization of eigenvectors and local version of Wigner's semicircle law will also be discussed.
Publishing Year
Date Published
2012-01-30
Journal Title
Bulletin of the American Mathematical Society
Volume
49
Issue
3
Page
377 - 414
IST-REx-ID

Cite this

Erdös L, Yau H. Universality of local spectral statistics of random matrices. Bulletin of the American Mathematical Society. 2012;49(3):377-414. doi:10.1090/S0273-0979-2012-01372-1
Erdös, L., & Yau, H. (2012). Universality of local spectral statistics of random matrices. Bulletin of the American Mathematical Society, 49(3), 377–414. https://doi.org/10.1090/S0273-0979-2012-01372-1
Erdös, László, and Horng Yau. “Universality of Local Spectral Statistics of Random Matrices.” Bulletin of the American Mathematical Society 49, no. 3 (2012): 377–414. https://doi.org/10.1090/S0273-0979-2012-01372-1.
L. Erdös and H. Yau, “Universality of local spectral statistics of random matrices,” Bulletin of the American Mathematical Society, vol. 49, no. 3, pp. 377–414, 2012.
Erdös L, Yau H. 2012. Universality of local spectral statistics of random matrices. Bulletin of the American Mathematical Society. 49(3), 377–414.
Erdös, László, and Horng Yau. “Universality of Local Spectral Statistics of Random Matrices.” Bulletin of the American Mathematical Society, vol. 49, no. 3, American Mathematical Society, 2012, pp. 377–414, doi:10.1090/S0273-0979-2012-01372-1.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar